• Previous Article
    Homotopy method for a class of multiobjective optimization problems with equilibrium constraints
  • JIMO Home
  • This Issue
  • Next Article
    Line search globalization of a semismooth Newton method for operator equations in Hilbert spaces with applications in optimal control
January  2017, 13(1): 63-79. doi: 10.3934/jimo.2016004

The stable duality of DC programs for composite convex functions

1. 

School of Sciences, Zhejiang Agriculture and Forestry University, Hangzhou, Zhejiang 311300, China

2. 

Institute of Digital Media and Communication Technology, Zhejiang University of Media and Communications, Hangzhou, Zhejiang 310018, China

* Corresponding author

Received  January 2015 Revised  June 2015 Published  March 2016

Fund Project: The work was supported by the Natural Science Foundation of China (11401533,11301484,11171247), the Scientific Research Foundation of Zhejiang Agriculture and Forestry University(2013FR080) and Nature science foundation of Zhejiang Province (LY14A010033).

In this paper, we consider a composite DC optimization problem with a cone-convex system in locally convex Hausdorff topological vector spaces. By using the properties of the epigraph of the conjugate functions, some necessary and sufficient conditions which characterize the strong Fenchel-Lagrange duality and the stable strong Fenchel-Lagrange duality are given. We apply the results obtained to study the minmax optimization problem and $l_1$ penalty problem.

Citation: Gang Li, Lipu Zhang, Zhe Liu. The stable duality of DC programs for composite convex functions. Journal of Industrial & Management Optimization, 2017, 13 (1) : 63-79. doi: 10.3934/jimo.2016004
References:
[1]

R. I. BoƫS. M. Grad and G. Wanka, On strong and total Lagrange duality for convex optimization problems, J. Math. Anal. Appl., 337 (2008), 1315-1325.  doi: 10.1016/j.jmaa.2007.04.071.  Google Scholar

[2]

R. I. BoƫS. M. Grad and G. Wanka, Generalized Moreau-Rockafellar results for composed convex functions, Optimization(7), 58 (2009), 917-933.  doi: 10.1080/02331930902945082.  Google Scholar

[3]

R. I. BoƫS. M. Grad and G. Wanka, A new constraint qualification for the formula of the subdifferential of composed convex functions in infinite dimensional spaces, Math. Nachr.(8), 281 (2008), 1088-1107.  doi: 10.1002/mana.200510662.  Google Scholar

[4]

R. I. BoƫI. B. Hodrea and G. Wanka, Farkas-type results for inequality systems with composed convex functions via conjugate duality, J. Math. Anal. Appl., 322 (2006), 316-328.  doi: 10.1016/j.jmaa.2005.09.007.  Google Scholar

[5]

R. I. BoƫE. Varcyas and C. Wanka, A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces, Nonlinear Anal., 64 (2006), 2787-2804.  doi: 10.1016/j.na.2005.09.017.  Google Scholar

[6]

R. I. Boƫ and G. Wanka, Farkas-type results with conjugate functions, SIAM J. Optim., 15 (2005), 540-554.  doi: 10.1137/030602332.  Google Scholar

[7]

R. S. BurachikV. Jeyakumar and Z. Y. Wu, Necessary and sufficient conditions for stable conjugate duality, Nonlinear Anal.(9), 64 (2006), 1998-2006.  doi: 10.1016/j.na.2005.07.034.  Google Scholar

[8]

R. S. Burachik and V. Jeyakumar, A dual condition for the convex subdifferential sum formula with applications, J. Convex Anal., 12 (2005), 279-290.   Google Scholar

[9]

N. DinhM. A. GobernaM. A. López and T. Q. Son, New Farkas-type constraint qualifications in convex infinite programming, ESAIM Control Optim. Calc. Var., 13 (2007), 580-597.  doi: 10.1051/cocv:2007027.  Google Scholar

[10]

N. DinhB. S. Mordukhovich and T. T. A. Nghia, Qualification and optimality conditions for DC programs with infinite constraints, Acta Mathematica Vietnamica, 34 (2009), 125-155.   Google Scholar

[11]

N. DinhT. T. A. Nghia and G. Vallet, A closedness condition and its applications to DC programs with convex constraints, Optimization(4), 59 (2010), 541-560.  doi: 10.1080/02331930801951348.  Google Scholar

[12]

D. H. FangC. Li and X. Q. Yang, Stable and total fenchel duality for DC optimization problems in locally convex spaces, SIAM. J. Optim.(3), 21 (2011), 730-760.  doi: 10.1137/100789749.  Google Scholar

[13] J. -B. Hiriart-Urruty and C. Lemaréchal, Convex Analysis and Minimization Algorithms Ⅱ, Advanced Theory and Bundle Methods, Springer-Verlag, Berlin, 1993.   Google Scholar
[14]

V. Jeyakumar, Asymptotic dual conditions characterizing optimality for convex programs, J. Optim. Theory Appl., 93 (1997), 153-165.  doi: 10.1023/A:1022606002804.  Google Scholar

[15]

V. JeyakumarA. RubinovB. M. Glover and Y. Ishizuka, Inequality systems and global optimization, J. Math. Anal. Appl., 202 (1996), 900-919.  doi: 10.1006/jmaa.1996.0353.  Google Scholar

[16]

M. Laghdir, Optimality conditions and Toland's duality for a non-convex minimization problem, Mat. Versn., 55 (2003), 21-30.   Google Scholar

[17]

G. LiX. Q. Yang and Y. Y. Zhou, Stable strong and total parametrized dualities for DC optimization problems in locally convex spaces, J. Ind. Manag. Optim., 9 (2013), 671-687.  doi: 10.3934/jimo.2013.9.671.  Google Scholar

[18]

J. E. Martínez-Legaz and M. Volle, Duality in DC programming: the case of several DC constraints, J. Math. Anal. Appl., 237 (1999), 657-671.  doi: 10.1006/jmaa.1999.6496.  Google Scholar

[19]

J.F Toland, Duality in non-convex optimization, J. Math. Anal. Appl., 66 (1978), 399-415.   Google Scholar

[20]

H. Tuy, A Note on Necessary and Sufficient Condition for Global Optimality, preprint, Institute of Mathematics, Hanoi, 1989. Google Scholar

[21] C. Zălinescu, Convex Analysis in General Vector Space, World Sciencetific Publishing, Singapore, 2002.  doi: 10.1142/9789812777096.  Google Scholar
[22]

Y. Y. Zhou and G. Li, The Toland-Fenchel-Lagrange duality of DC programs for composite convex functions, Numerical Algebra, Control and Optimization, 4 (2014), 9-23.  doi: 10.3934/naco.2014.4.9.  Google Scholar

show all references

References:
[1]

R. I. BoƫS. M. Grad and G. Wanka, On strong and total Lagrange duality for convex optimization problems, J. Math. Anal. Appl., 337 (2008), 1315-1325.  doi: 10.1016/j.jmaa.2007.04.071.  Google Scholar

[2]

R. I. BoƫS. M. Grad and G. Wanka, Generalized Moreau-Rockafellar results for composed convex functions, Optimization(7), 58 (2009), 917-933.  doi: 10.1080/02331930902945082.  Google Scholar

[3]

R. I. BoƫS. M. Grad and G. Wanka, A new constraint qualification for the formula of the subdifferential of composed convex functions in infinite dimensional spaces, Math. Nachr.(8), 281 (2008), 1088-1107.  doi: 10.1002/mana.200510662.  Google Scholar

[4]

R. I. BoƫI. B. Hodrea and G. Wanka, Farkas-type results for inequality systems with composed convex functions via conjugate duality, J. Math. Anal. Appl., 322 (2006), 316-328.  doi: 10.1016/j.jmaa.2005.09.007.  Google Scholar

[5]

R. I. BoƫE. Varcyas and C. Wanka, A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces, Nonlinear Anal., 64 (2006), 2787-2804.  doi: 10.1016/j.na.2005.09.017.  Google Scholar

[6]

R. I. Boƫ and G. Wanka, Farkas-type results with conjugate functions, SIAM J. Optim., 15 (2005), 540-554.  doi: 10.1137/030602332.  Google Scholar

[7]

R. S. BurachikV. Jeyakumar and Z. Y. Wu, Necessary and sufficient conditions for stable conjugate duality, Nonlinear Anal.(9), 64 (2006), 1998-2006.  doi: 10.1016/j.na.2005.07.034.  Google Scholar

[8]

R. S. Burachik and V. Jeyakumar, A dual condition for the convex subdifferential sum formula with applications, J. Convex Anal., 12 (2005), 279-290.   Google Scholar

[9]

N. DinhM. A. GobernaM. A. López and T. Q. Son, New Farkas-type constraint qualifications in convex infinite programming, ESAIM Control Optim. Calc. Var., 13 (2007), 580-597.  doi: 10.1051/cocv:2007027.  Google Scholar

[10]

N. DinhB. S. Mordukhovich and T. T. A. Nghia, Qualification and optimality conditions for DC programs with infinite constraints, Acta Mathematica Vietnamica, 34 (2009), 125-155.   Google Scholar

[11]

N. DinhT. T. A. Nghia and G. Vallet, A closedness condition and its applications to DC programs with convex constraints, Optimization(4), 59 (2010), 541-560.  doi: 10.1080/02331930801951348.  Google Scholar

[12]

D. H. FangC. Li and X. Q. Yang, Stable and total fenchel duality for DC optimization problems in locally convex spaces, SIAM. J. Optim.(3), 21 (2011), 730-760.  doi: 10.1137/100789749.  Google Scholar

[13] J. -B. Hiriart-Urruty and C. Lemaréchal, Convex Analysis and Minimization Algorithms Ⅱ, Advanced Theory and Bundle Methods, Springer-Verlag, Berlin, 1993.   Google Scholar
[14]

V. Jeyakumar, Asymptotic dual conditions characterizing optimality for convex programs, J. Optim. Theory Appl., 93 (1997), 153-165.  doi: 10.1023/A:1022606002804.  Google Scholar

[15]

V. JeyakumarA. RubinovB. M. Glover and Y. Ishizuka, Inequality systems and global optimization, J. Math. Anal. Appl., 202 (1996), 900-919.  doi: 10.1006/jmaa.1996.0353.  Google Scholar

[16]

M. Laghdir, Optimality conditions and Toland's duality for a non-convex minimization problem, Mat. Versn., 55 (2003), 21-30.   Google Scholar

[17]

G. LiX. Q. Yang and Y. Y. Zhou, Stable strong and total parametrized dualities for DC optimization problems in locally convex spaces, J. Ind. Manag. Optim., 9 (2013), 671-687.  doi: 10.3934/jimo.2013.9.671.  Google Scholar

[18]

J. E. Martínez-Legaz and M. Volle, Duality in DC programming: the case of several DC constraints, J. Math. Anal. Appl., 237 (1999), 657-671.  doi: 10.1006/jmaa.1999.6496.  Google Scholar

[19]

J.F Toland, Duality in non-convex optimization, J. Math. Anal. Appl., 66 (1978), 399-415.   Google Scholar

[20]

H. Tuy, A Note on Necessary and Sufficient Condition for Global Optimality, preprint, Institute of Mathematics, Hanoi, 1989. Google Scholar

[21] C. Zălinescu, Convex Analysis in General Vector Space, World Sciencetific Publishing, Singapore, 2002.  doi: 10.1142/9789812777096.  Google Scholar
[22]

Y. Y. Zhou and G. Li, The Toland-Fenchel-Lagrange duality of DC programs for composite convex functions, Numerical Algebra, Control and Optimization, 4 (2014), 9-23.  doi: 10.3934/naco.2014.4.9.  Google Scholar

[1]

Manxue You, Shengjie Li. Perturbation of Image and conjugate duality for vector optimization. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020176

[2]

Yi-Hsuan Lin, Gen Nakamura, Roland Potthast, Haibing Wang. Duality between range and no-response tests and its application for inverse problems. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020072

[3]

Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226

[4]

Elimhan N. Mahmudov. Infimal convolution and duality in convex optimal control problems with second order evolution differential inclusions. Evolution Equations & Control Theory, 2021, 10 (1) : 37-59. doi: 10.3934/eect.2020051

[5]

Maicon Sônego. Stable transition layers in an unbalanced bistable equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020370

[6]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[7]

Philipp Harms. Strong convergence rates for markovian representations of fractional processes. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020367

[8]

Biyue Chen, Chunxiang Zhao, Chengkui Zhong. The global attractor for the wave equation with nonlocal strong damping. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021015

[9]

Imam Wijaya, Hirofumi Notsu. Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1197-1212. doi: 10.3934/dcdss.2020234

[10]

Noufel Frikha, Valentin Konakov, Stéphane Menozzi. Well-posedness of some non-linear stable driven SDEs. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 849-898. doi: 10.3934/dcds.2020302

[11]

Yahia Zare Mehrjerdi. A new methodology for solving bi-criterion fractional stochastic programming. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020054

[12]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[13]

Pablo Neme, Jorge Oviedo. A note on the lattice structure for matching markets via linear programming. Journal of Dynamics & Games, 2020  doi: 10.3934/jdg.2021001

[14]

Ke Su, Yumeng Lin, Chun Xu. A new adaptive method to nonlinear semi-infinite programming. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021012

[15]

Tengfei Yan, Qunying Liu, Bowen Dou, Qing Li, Bowen Li. An adaptive dynamic programming method for torque ripple minimization of PMSM. Journal of Industrial & Management Optimization, 2021, 17 (2) : 827-839. doi: 10.3934/jimo.2019136

[16]

Martin Kalousek, Joshua Kortum, Anja Schlömerkemper. Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 17-39. doi: 10.3934/dcdss.2020331

[17]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

[18]

Yohei Yamazaki. Center stable manifolds around line solitary waves of the Zakharov–Kuznetsov equation with critical speed. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021008

[19]

Sishu Shankar Muni, Robert I. McLachlan, David J. W. Simpson. Homoclinic tangencies with infinitely many asymptotically stable single-round periodic solutions. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021010

[20]

Ali Mahmoodirad, Harish Garg, Sadegh Niroomand. Solving fuzzy linear fractional set covering problem by a goal programming based solution approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020162

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (60)
  • HTML views (330)
  • Cited by (0)

Other articles
by authors

[Back to Top]